Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2001, 8:58 PM EDT for Harnett County, North Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2001, 8:58 PM EDT (00:58 UTC)
- Expired
- May 12, 2001, 9:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Harnett County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 9:07 PM EDT | Hail 0.88 | Dunn, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WUUS52 KRAH 130100 SVRRAH NCC085-130130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 858 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARNETT COUNTY IN NORTH CAROLINA * UNTIL 930 PM EDT * AT 858 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF ANGIER...OR ABOUT 14 MILES NORTHWEST OF LILLINGTON...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGIER...LILLINGTON AT 920 PM EDT THIS STORM PRODUCE DIME SIZZE HAIL AT MONCURE AT 832 PM EDT. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM EDT, 5 hours 43 minutes earlier.
Area forecast discussion, May 12, 3:15 PM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT SAT MAY 12 2001 .SHORT-TERM...SCT SHWRS/TSTMS IN UNSTABLE AIR AHEAD NEAR LEE TROF WIND SHIFT LINE ARE MVG EASTWARD. POTENTIAL FOR SMALL HAIL. HIGHEST VILS THUS FAR TO 40. ONLY ONE REPORT OF VERY SMALL HAIL. BEST UNSTABLE AIR IS IN EASTERN CWA EAST OF RDU. STORMS MAY INTENSIFY THROUGH THE EASTERN CWA. SLIGHT CHC POPS LEFT IN WRN CWA FOR EARLY THIS EVE AND CHC POPS FOR THE EVE IN ERN CWA. COOLER AND DRIER AIR BUILDS INTO AREA OVERNIGHT. NW FLOW ALOFT AGAIN DOMINATES AS SURFACE HIGH PRESSURE IN OHIO VLY SLOWLY MOVES EASTWARD. TRANQUIL WEATHER SUN THROUGH MON WITH COOLEST TEMPS EXPECTED EARLY MON MORNING. 1 .LONG-TERM...NEXT CHC OF RAIN IS IN THE EXTENDED FOR TUES WHEN AS ANOTHER SURFACE COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. .RAH...NONE. KK
In the hours before
Local storm report, May 12, 4:44 PM EDT, 4 hours 14 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
444 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MORRISVILLE NC .75 INCH HAIL
05/12/01 WAKE REPORT NEAR RDU INTL
AIRPORT
0443 PM WADE NC .75 INCH HAIL
05/12/01 CUMBERLAND REPORTED BY DISPATCHERS
WIFELocal storm report, May 12, 5:06 PM EDT, 3 hours 52 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
506 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMA>RKS...
....COUNTY LOCATION....
0445 PM BUNN NC 1.75 INCH HAIL
05/12/01 FRANKLIN REPORTED BY FRANKLIN
COUNTY 911.Local storm report, May 12, 5:21 PM EDT, 3 hours 37 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
521 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0518 PM AUTRYVILLE NC .75 INCH HAIL
05/12/01 SAMPSON ALONG THE
SAMPSON/CUMBERLAND LINE.
p REPORTED BY SAMPSON COUNTY
911.Local storm report, May 12, 5:39 PM EDT, 3 hours 19 minutes before
ZCZC RDULSRRAH 000
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
539 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM KINGSBORO NC WIND DAMAGE
05/12/01 EDGECOMBE EDGECOMBE COUNTY 911
REPORTED TREES AND POWER
f LINES DOWN IN THE VICINITY
OF US HWY 64.Local storm report, May 12, 6:12 PM EDT, 2 hours 46 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
612 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM ROCKY MT NC WIND DAMAGE
05/12/01 EDGECOMBE EDGECOMBE COUNTY 911
REPORTED ROOF DAMAGE ON A
MOBIL HOME NEAR ARLINTON
ST. IN ROCKY MOUNT.Local storm report, May 12, 8:46 PM EDT, 12 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
846 PM EDT SAT MAY 12 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0832 PM MONCURE NC .75 INCH HAIL
05/12/01 CHATHAM DIME SIZE HAIL REPORTED BY
CHATHAM COUNTY SHERIFF
d OFFICE.The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:11 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 34 min |
| May 12, 9:33 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 27 min |
| May 12, 10:03 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 27 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.